Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Non-integral toroidal surgery
on hyperbolic knots in $S^{3}$


Authors: C. Mc A. Gordon, Y-Q. Wu and X. Zhang
Journal: Proc. Amer. Math. Soc. 128 (2000), 1869-1879
MSC (1991): Primary 57N10, 57M25
Published electronically: November 24, 1999
MathSciNet review: 1644022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a hyperbolic knot in $S^{3}$ admits at most one non-integral Dehn surgery producing a toroidal manifold.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N10, 57M25

Retrieve articles in all journals with MSC (1991): 57N10, 57M25


Additional Information

C. Mc A. Gordon
Affiliation: Department of Mathematics, University of Texas at Austin, Austin, Texas 78712
Email: gordon@math.utexas.edu

Y-Q. Wu
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242
Email: wu@math.uiowa.edu

X. Zhang
Affiliation: Department of Mathematics, State University of New York–Buffalo, Buffalo, New York 14214
Email: xinzhang@math.buffalo.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05201-6
PII: S 0002-9939(99)05201-6
Received by editor(s): May 20, 1997
Received by editor(s) in revised form: August 3, 1998
Published electronically: November 24, 1999
Additional Notes: The first author was partially supported by NSF grant DMS 9626550.
The first and second authors were supported in part by Research at MSRI NSF grant #DMS 9022140.
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society